On Transience Conditions for Markov Chains and Random Walks

D E Denisov, S G Foss

    Research output: Contribution to journalArticlepeer-review


    We prove a new transience criterion for Markov chains on an arbitrary state space and give a corollary for real-valued chains. We show by example that in the case of a homogeneous random walk with infinite mean the proposed sufficient conditions are close to those necessary. We give a new proof of the well-known criterion for finiteness of the supremum of a random walk.
    Original languageEnglish
    Pages (from-to)44-57
    Number of pages14
    JournalSiberian Mathematical Journal
    Issue number1
    Publication statusPublished - 2003


    • uniform integrability


    Dive into the research topics of 'On Transience Conditions for Markov Chains and Random Walks'. Together they form a unique fingerprint.

    Cite this